Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 15, 2021, 4:41 PM MDT for Union County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 4:41 PM MDT (22:41 UTC)
- Expired
- Jun 15, 2021, 5:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Pueblo radar (KPUX), 183 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714 WWUS85 KABQ 152241 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 441 PM MDT Tue Jun 15 2021 NMZ227-230-152315- Union County-Johnson and Bartlett Mesas Including Raton Pass- 441 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST CENTRAL COLFAX COUNTIES UNTIL 515 PM MDT... At 441 PM MDT, Doppler radar was tracking a strong thunderstorm over Folsom, or near Des Moines, moving south at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Des Moines, Folsom and Capulin. This includes Highway 64 between Mile Markers 372 and 392. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3696 10401 3692 10379 3661 10377 3666 10410 TIME...MOT...LOC 2241Z 352DEG 14KT 3682 10392 $$ CA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:30 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 15, 3:30 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 330 PM MDT Tue Jun 15 2021 .SYNOPSIS... Hot temperatures continue to impact most of northern and central New Mexico as an unseasonably strong area of high pressure aloft rests over the Four Corners area. Many record high temperatures will likely be broken again today and also on Wednesday across western and central areas of the state. A subtle increase in moisture has led to the development of isolated to scattered thunderstorms, stretching from the southwestern to the northern mountains of New Mexico this afternoon. This will be a common theme into the rest of the work week with thunderstorms over the northern mountains tending to produce brief downpours while storms farther west produce less wetting rainfall. Temperatures may cool a couple degrees into Thursday and Friday as the area of high pressure weakens and begins moving away, but readings will still be warm to hot and above average. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY)... The center of a strong 500 mb high pressure system will remain over the Four Corners. A return flow of modest low level moisture from the southeast has worked its way over all but the northwest corner of the state. This will allow mainly isolated showers and thunderstorms to develop around the periphery of the upper high this evening and again Wednesday afternoon and evening. Coverage may increase to scattered for a time on Wednesday afternoon in the northern and southwest mountains. Cells will tend to move slowly toward the south and southwest, except toward the west south of Gallup. Much of the activity crossing lower elevations west of the central mountain chain will produce gusty winds with localized blowing dust, but little or no rain. High temperatures will again reach around 5 to 15 degrees above normal on Wednesday afternoon with record and near record warmth across central and western areas. Will continue the Heat Advisory through Wednesday afternoon and early evening for the Albuquerque, Farmington and Gallup areas. LONG TERM...(THURSDAY THROUGH TUESDAY)... The Four Corners high is projected to weaken on Thursday, dropping to 594-595 decameters, however these mid tropospheric heights will still be near the 95th percentile for mid June. Therefore, the couple degrees of cooling that may be experienced between Wednesday and Thursday will essentially be subtle, if not negligible, and the above average warmth will continue to pose heat impacts to vulnerable populations. Storm coverage will continue to stretch over the southwestern to west central mountains and favoring the northern peaks of NM where slightly better boundary layer moisture could increase the likelihood of measurable precipitation by a small factor. A similar trend will persist into Friday with the high weakening slightly more and beginning to sidestep to the west southwest of the Four Corners. A frontal boundary is still modeled to timidly approach the NM-CO border where an uptick in storms cannot be ruled out. Elsewhere, near negligible changes in the moisture distribution will keep a similar storm coverage going, although storm motions could turn a bit more variable and slow as the centroid of the high becomes less prominent. By Saturday, the upper high will be setting up over the lower Colorado river basin between CA and AZ in a more weakened state. This could allow a shortwave trough to slide east toward the central Rockies, perhaps increasing storm potential in an environment with less subsidence. The GFS also boasts a southwest-northeast oriented ribbon of higher PWATS of 0.75 to 1.0 inch on Saturday. Going into Sunday the west northwest flow in the wake of the shortwave would turn drier, dropping storm chances and potentially allowing temperatures to gain a couple degrees. Into Monday and Tuesday the focus will turn northeast of NM where a backdoor front will approach and eventually enter eastern zones of our area. This could yield an increase in moisture and storms, especially in the eastern half of the state. 44/52 && .FIRE WEATHER... A strong 500 mb high pressure system will remain over the Four Corners until late Friday and Saturday when it will shift south southwestward over southern AZ. Thus, hot, dry and unstable conditions will continue for the rest of the week with critically low humidities daily, except at the highest elevations of the northern mountains. Record and near record warmth are expected over central and western areas each day through Thursday as highs generally soar around 5 to 15 degrees above normal. Enough low level moisture is in place for daily rounds of mainly isolated showers and thunderstorms moving toward the south, southwest, and west off the high terrain. Thunderstorm coverage and wetness should increase some Friday and again Saturday as a couple of disturbance cross northeast areas in northwest flow aloft. Storm motions will also be more toward the south and southeast Friday and Saturday. Models are at odds on whether a moist backdoor front will enter the eastern plains with either of these disturbances. Drier air will also filter over the state in the wake of Saturday's disturbance with a significant downtick in the coverage and wetness of thunderstorms on Sunday. A somewhat moist backdoor front on Monday may result in a little uptick in the coverage of thunderstorms along and just east of the central mountain chain. 44 && .AVIATION... 18Z TAF CYCLE VFR conditions will continue the next 24 hours, except for smoke that may potentially create MVFR conditions around Glenwood and Reserve this afternoon. Scattered to isolated showers and thunderstorms are forecast to track slowly to the south and southeast off the northern mountains this afternoon and early evening, with isolated activity over central, west central and southwest areas tracking toward the southwest and west. Some storms west of the central mountain chain will produce little or no rain with erratic wind gusts potentially up to 45 kt and localized blowing dust. Record and near record high temperatures are expected today over central and western areas, where density altitude will be an important consideration for flight operations near complex terrain. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 103 65 101 / 0 0 5 10 Dulce........................... 49 95 48 94 / 10 20 10 30 Cuba............................ 58 97 58 93 / 20 20 20 20 Gallup.......................... 54 99 57 97 / 10 20 20 20 El Morro........................ 55 93 56 91 / 20 20 20 20 Grants.......................... 53 97 55 94 / 20 10 20 20 Quemado......................... 58 94 59 91 / 20 20 20 20 Magdalena....................... 64 94 65 91 / 10 5 10 10 Datil........................... 58 93 59 90 / 10 10 20 20 Reserve......................... 54 99 55 96 / 10 20 20 20 Glenwood........................ 64 99 63 97 / 10 10 20 20 Chama........................... 48 88 47 87 / 10 20 20 40 Los Alamos...................... 65 93 64 90 / 20 20 20 20 Pecos........................... 61 91 61 90 / 10 20 20 20 Cerro/Questa.................... 51 88 51 87 / 20 20 20 40 Red River....................... 45 79 45 79 / 20 30 20 40 Angel Fire...................... 37 82 37 81 / 20 30 20 40 Taos............................ 50 92 51 92 / 20 20 20 30 Mora............................ 53 86 54 85 / 20 20 20 30 Espanola........................ 62 99 62 97 / 20 20 20 20 Santa Fe........................ 64 92 63 91 / 20 20 20 20 Santa Fe Airport................ 60 97 59 95 / 10 20 20 20 Albuquerque Foothills........... 71 95 71 95 / 10 20 20 10 Albuquerque Heights............. 70 99 70 97 / 10 20 20 10 Albuquerque Valley.............. 67 102 68 99 / 10 10 20 5 Albuquerque West Mesa........... 70 100 71 97 / 10 10 20 5 Belen........................... 66 101 68 99 / 10 10 20 5 Bernalillo...................... 68 102 69 99 / 10 10 20 10 Bosque Farms.................... 64 101 65 98 / 10 20 20 5 Corrales........................ 68 102 69 100 / 10 10 20 5 Los Lunas....................... 63 101 64 99 / 10 10 20 5 Placitas........................ 68 98 68 97 / 10 10 20 10 Rio Rancho...................... 69 100 70 98 / 10 10 20 10 Socorro......................... 67 100 67 99 / 10 0 10 0 Sandia Park/Cedar Crest......... 64 94 64 92 / 10 20 20 10 Tijeras......................... 65 97 65 95 / 10 20 20 10 Edgewood........................ 59 96 59 95 / 10 10 20 10 Moriarty/Estancia............... 55 96 55 95 / 10 10 20 10 Clines Corners.................. 59 91 59 90 / 10 10 20 10 Mountainair..................... 61 93 61 91 / 10 5 20 10 Gran Quivira.................... 61 92 62 91 / 10 5 20 5 Carrizozo....................... 63 95 63 94 / 0 5 5 10 Ruidoso......................... 56 88 56 86 / 0 5 5 10 Capulin......................... 57 91 58 90 / 10 10 10 10 Raton........................... 54 94 55 93 / 20 10 20 20 Springer........................ 54 96 56 95 / 20 10 10 20 Las Vegas....................... 54 90 55 89 / 10 10 20 10 Clayton......................... 64 96 65 96 / 0 0 5 0 Roy............................. 60 94 63 93 / 10 5 10 5 Conchas......................... 64 101 66 99 / 0 0 10 0 Santa Rosa...................... 64 99 66 97 / 0 0 10 0 Tucumcari....................... 67 102 69 101 / 0 0 5 0 Clovis.......................... 66 97 66 96 / 0 0 0 0 Portales........................ 67 98 68 97 / 0 0 0 0 Fort Sumner..................... 68 100 69 99 / 0 0 5 0 Roswell......................... 70 101 70 100 / 0 0 0 0 Picacho......................... 63 94 63 92 / 0 0 0 0 Elk............................. 58 90 58 88 / 0 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM MDT this evening for the following zones... NMZ201-205-219. Heat Advisory from noon to 8 PM MDT Wednesday for the following zones... NMZ201-205-219. &&
Hazardous weather outlook, Jun 15, 3:25 AM MDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 325 AM MDT Tue Jun 15 2021 NMZ201>241-161100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 325 AM MDT Tue Jun 15 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Near record to record high temperatures are expected over central and western New Mexico today. A Heat Advisory is in effect from noon until 8 PM MDT for areas around Farmington, Gallup and Albuquerque where there is a greater risk of heat illness. Isolated afternoon and evening showers and thunderstorms over the northern and western high terrain will likely produce gusty and variable winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Near record to record high temperatures will persist through the week. Isolated to scattered afternoon and evening showers and thunderstorms each day will likely produce gusty and variable winds. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Special weather statement, Jun 15, 2:27 PM MDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Albuquerque NM 227 PM MDT Tue Jun 15 2021 NMZ214-215-152100- Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 227 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TAOS AND NORTHWESTERN MORA COUNTIES UNTIL 300 PM MDT... At 227 PM MDT, Doppler radar was tracking a strong thunderstorm over Chacon, or 11 miles north of Mora, moving southwest at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mora, Tres Ritos, Coyote Creek State Park, Chacon, Cleveland, Holman, Guadalupita, El Turquillo and Luceros. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3626 10536 3618 10513 3592 10527 3608 10565 TIME...MOT...LOC 2027Z 036DEG 12KT 3614 10536 CA
Special weather statement, Jun 15, 3:08 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
308 PM MDT Tue Jun 15 2021
NMZ214-215-152130-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-
308 PM MDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAOS...NORTHWESTERN
SAN MIGUEL...SOUTHEASTERN RIO ARRIBA...WESTERN MORA AND SOUTHWESTERN
COLFAX COUNTIES UNTIL 330 PM MDT...
At 307 PM MDT, Doppler radar was tracking strong thunderstorms
between Penasco, Chacon, Mora and Gascon, moving south or southwest
at 15 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Mora, La Cueva, Tres Ritos, Ledoux, Cleveland, Tierra Monte, Ocate,
Coyote Creek State Park, Morphy Lake State Park and Gascon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3624 10494 3622 10495 3622 10490 3619 10489
3617 10491 3618 10494 3615 10493 3574 10542
3610 10576 3614 10572 3615 10567 3617 10567
3618 10565 3617 10562 3619 10564 3631 10538
TIME...MOT...LOC 2107Z 010DEG 12KT 3610 10522
CASpecial weather statement, Jun 15, 3:41 PM MDT, 1 hour before
Special Weather Statement National Weather Service Albuquerque NM 341 PM MDT Tue Jun 15 2021 NMZ227-230-152215- Union County-Johnson and Bartlett Mesas Including Raton Pass- 341 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY UNTIL 415 PM MDT... At 341 PM MDT, Doppler radar was tracking a strong thunderstorm over Folsom, or 8 miles north of Des Moines, moving south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Des Moines, Folsom and Capulin. This includes Highway 64 between Mile Markers 376 and 387. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3676 10366 3673 10401 3700 10401 3700 10376 TIME...MOT...LOC 2141Z 347DEG 12KT 3688 10389 CA
Special weather statement, Jun 15, 4:41 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 441 PM MDT Tue Jun 15 2021 NMZ227-230-152315- Union County-Johnson and Bartlett Mesas Including Raton Pass- 441 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST CENTRAL COLFAX COUNTIES UNTIL 515 PM MDT... At 441 PM MDT, Doppler radar was tracking a strong thunderstorm over Folsom, or near Des Moines, moving south at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Des Moines, Folsom and Capulin. This includes Highway 64 between Mile Markers 372 and 392. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3696 10401 3692 10379 3661 10377 3666 10410 TIME...MOT...LOC 2241Z 352DEG 14KT 3682 10392 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:46 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Jun 15, 12:49 PM MDT | Heat Advisory | ABQ | Bernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more | 31 hr |
| Jun 15, 2:27 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Jun 15, 3:08 PM MDT | Special Weather Statement | ABQ | Mora | 22 min |
| Jun 15, 3:41 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 15, 4:50 PM MDT | Special Weather Statement | ABQ | Los Alamos | 25 min |
| Jun 15, 5:02 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Jun 15, 5:31 PM MDT | Dust Storm Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 44 min |
| Jun 15, 5:51 PM MDT | Special Weather Statement | ABQ | Colfax | 24 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.